Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 28, NWS Corpus Christi, TX

October 26, 20086 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Oct 26, 2008, 9:17 PM CDT for 6 counties in Texas. It took effect at Oct 27, 2008, 6:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2008, 9:17 PM CDT (02:17 UTC)
In effect from
Oct 27, 2008, 6:00 AM CDT
Expired
Oct 27, 2008, 12:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
263 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 270217
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
917 PM CDT SUN OCT 26 2008

TXZ242>247-271000-
/O.NEW.KCRP.WI.Y.0028.081027T1100Z-081027T1700Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
917 PM CDT SUN OCT 26 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 12 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 12 PM CDT MONDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL BEND BEFORE
SUNRISE. STRONG NORTH TO NORTHEAST WINDS BETWEEN 20 AND 30 MPH
WILL DEVELOP ACROSS THE COASTAL COUNTIES BEHIND THE FRONT MONDAY
MORNING...AND WILL GUST TO 40 MPH.

RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER
OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.
MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION MONDAY MORNING. THE STRONG WINDS WILL MAKE DRIVING
DIFFICULT AT TIMES.

$$

JR
1 follow-up statement
000 
WWUS74 KCRP 270839
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
339 AM CDT MON OCT 27 2008

TXZ242>247-271700-
/O.CON.KCRP.WI.Y.0028.081027T1100Z-081027T1700Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
339 AM CDT MON OCT 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY. 

A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH THE COASTAL BEND
EARLY THIS MORNING. STRONG NORTH TO NORTHEAST WINDS 25 TO 35
MPH...WITH GUSTS TO AROUND 40 MPH WILL DEVELOP BEHIND THE FRONT ACROSS
THE COASTAL COUNTIES DURING THE MORNING HOURS.

RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER
OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.
MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION THIS MORNING. THE STRONG WINDS WILL MAKE DRIVING
DIFFICULT AT TIMES...ESPECIALLY ALONG EAST TO WEST ORIENTED 
ROADWAYS.

$$

TM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Oct 26, 7:25 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Oct 26, 7:25 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
725 PM CDT SUN OCT 26 2008

.DISCUSSION...SEE THE AVIATION DISCUSSION BELOW FOR MORE DETAILS.

&&

.AVIATION...VFR CONDITIONS WL PREVAIL THROUGH MIDNIGHT. BRIEF
MVFR CONDITIONS WL EXIST AHEAD OF THE FNT AS PATCHY LIGHT FOG
DEVELOPS ACROSS INLAND AREAS SUCH AS VCT AND ALI. THE COLD FNT
WHICH IS JUST SOUTH OF DFW RIGHT NOW WL ACCELERATE SWD AND REACH
VCT AROUND 07Z TNT AND ALI...CRP AND LRD AROUND 10Z. THE FNT WL
END ANY FOG WHICH DEVELOPS AS MUCH DRIER AIR PUSHES IN BEHIND THE
FNT AND THE WINDS INCREASE DRAMATICALLY. HOWEVER...BRIEF
3000-3500 FT CEILINGS WL OCCUR ALONG AND JUST BEHIND THE FNT FOR
SVRL HOURS. NORTH WINDS WL GUST TO 40 MPH BEHIND THE FNT DURING
THE MORNING HOURS. SKIES WL CLEAR OUT BY LATE MORNING AND EARLY
AFTN. WINDS WL DIMINISH AFTER NOONTIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    61  75  46  74  51  /  10  10   0   0   0
VICTORIA          52  72  39  72  42  /  10  10   0   0   0
LAREDO            64  76  51  77  53  /  20  30  10   0   0
ALICE             58  77  41  75  47  /  10  10   0   0   0
ROCKPORT          60  74  51  73  51  /  10  10   0   0   0
COTULLA           58  75  42  76  46  /  20  20   0   0   0
KINGSVILLE        61  77  44  74  50  /  10  10   0   0   0
NAVY CORPUS       69  75  53  72  54  /  10  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM TO 4 PM CDT MONDAY FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY FROM 5 AM MONDAY TO 5 AM CDT TUESDAY FOR
     THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO
     PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

MB
Hazardous weather outlook, Oct 26, 3:55 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
355 PM CDT SUN OCT 26 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-272100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
355 PM CDT SUN OCT 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION LATE
TONIGHT INTO EARLY MONDAY MORNING LEADING TO SMALL CRAFT
ADVISORIES FOR THE BAYS AND COASTAL WATERS. OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE COASTAL WATERS
MONDAY THROUGH MONDAY NIGHT. THE STRONG NORTHEAST WIND AND MUCH
DRIER CONDITIONS BEHIND A STRONG COLD FRONT WILL LEAD TO RED FLAG
CONDITIONS MID MORNING ON MONDAY THROUGH MID AFTERNOON. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 2:40 PM CDTCoastal Flood StatementCRPKleberg, Nueces, San Patricio4 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.